On abelian points of varieties intersecting subgroups in a torus
Journal de théorie des nombres de Bordeaux, Volume 34 (2022) no. 1, pp. 309-322.

We show, under some natural conditions, that the set of abelian points on the non-anomalous subset of a closed irreducible subvariety X intersected with the union of connected algebraic subgroups of codimension at least dimX in a torus is finite, generalising results of Ostafe, Sha, Shparlinski and Zannier (2017). We also generalise their structure theorem for such sets when the algebraic subgroups are not necessarily connected, and obtain a related result in the context of curves and arithmetic dynamics.

Sous certaines conditions naturelles, on montre que l’intersection de l’ensemble de points abéliens d’un sous-ensemble non-atypique d’une sous-variété X avec l’union des sous-groupes algébriques connexes de codimension au moins dimX dans un tore est finie, en généralisant les résultats de Ostafe, Sha, Shparlinski and Zannier (2017). Nous généralisons également leur théorème de structure pour de tels ensembles au cas où les sous-groupes algébriques ne sont pas nécesserement connexes et prouvons un résultat connexe pour les courbes dans le contexte de dynamique arithmétique.

Published online:
DOI: 10.5802/jtnb.1203
Classification: 14G40, 14G25
Keywords: Algebraic torus, subvarieties, abelian closure, height
Jorge Mello 1

1 Max Planck Institute for Mathematics Vivatsgasse 7 53111, Bonn, Germany.
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JTNB_2022__34_1_309_0,
     author = {Jorge Mello},
     title = {On abelian points of varieties intersecting subgroups in a torus},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {309--322},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {34},
     number = {1},
     year = {2022},
     doi = {10.5802/jtnb.1203},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1203/}
}
TY  - JOUR
AU  - Jorge Mello
TI  - On abelian points of varieties intersecting subgroups in a torus
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2022
SP  - 309
EP  - 322
VL  - 34
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1203/
DO  - 10.5802/jtnb.1203
LA  - en
ID  - JTNB_2022__34_1_309_0
ER  - 
%0 Journal Article
%A Jorge Mello
%T On abelian points of varieties intersecting subgroups in a torus
%J Journal de théorie des nombres de Bordeaux
%D 2022
%P 309-322
%V 34
%N 1
%I Société Arithmétique de Bordeaux
%U https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1203/
%R 10.5802/jtnb.1203
%G en
%F JTNB_2022__34_1_309_0
Jorge Mello. On abelian points of varieties intersecting subgroups in a torus. Journal de théorie des nombres de Bordeaux, Volume 34 (2022) no. 1, pp. 309-322. doi : 10.5802/jtnb.1203. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1203/

[1] Francesco Amoroso; Sinnou David; Umberto Zannier On fields with Property (B), Proc. Am. Math. Soc., Volume 142 (2014) no. 6, pp. 1893-1910 | DOI | MR | Zbl

[2] Francesco Amoroso; Umberto Zannier A relative Dobrowolski lower bound over abelian extensions, Ann. Sc. Norm. Super. Pisa, Cl. Sci., Volume 29 (2000) no. 3, pp. 711-727 | Numdam | MR | Zbl

[3] Attila Bérczes; Alina Ostafe; Igor E. Shparlinski; Joseph H. Silverman Multiplicative dependence among iterated values of rational functions modulo finitely generated groups, Int. Math. Res. Not., Volume 2021 (2021) no. 12, pp. 9045-9082 | DOI | MR | Zbl

[4] Enrico Bombieri; David Masser; Umberto Zannier Intersecting a curve with algebraic subgroups of multiplicative groups, Int. Math. Res. Not., Volume 1999 (1999) no. 20, pp. 1119-1140 | DOI | MR

[5] Enrico Bombieri; David Masser; Umberto Zannier Anomalous Subvarieties – Structure Theorems and Applications, Int. Math. Res. Not., Volume 2007 (2007) no. 19, rnm057, 33 pages | MR | Zbl

[6] Jingwei Chen; Damien Stehlé; Gilles Villard Computing an LLL-reduced basis of the orthogonal latice, Proceedings of the 43rd international symposium on symbolic and algebraic computation, ACM Press, 2018, pp. 127-133 | Zbl

[7] Dragos Ghioca; Khoa D. Nguyen Dynamical anomalous subvarieties: structure and bounded height theorems, Adv. Math., Volume 288 (2016), pp. 1433-1462 | DOI | MR | Zbl

[8] Philipp Habegger On the Bounded Height Conjecture, Int. Math. Res. Not., Volume 2009 (2009) no. 5, pp. 860-886 | MR | Zbl

[9] D. Roger Heath-Brown The density of rational points on curves and surfaces, Ann. Math., Volume 155 (2002) no. 2, pp. 553-595 | DOI | MR | Zbl

[10] Heisuke Hironaka Resolution of singularities of an algebraic variety over a field of characteristic zero. I, II, Ann. Math., Volume 73 (1964), pp. 109-326 | DOI | Zbl

[11] John H. Loxton; Alfred J. van der Poorten Multiplicative relations in number fields, Bull. Aust. Math. Soc., Volume 16 (1977), pp. 83-98 | MR | Zbl

[12] John H. Loxton; Alfred J. van der Poorten Multiplicative dependence in number fields, Acta Arith., Volume 42 (1983), pp. 291-302 | DOI | MR | Zbl

[13] Guillaume Maurin Équations multiplicatives sur les sous-variétés des tores, Int. Math. Res. Not., Volume 2011 (2011) no. 23, pp. 5259-5366 | MR | Zbl

[14] Khoa D. Nguyen Some arithmetic dynamics of diagonally split polynomial maps, Int. Math. Res. Not., Volume 2015 (2015) no. 5, pp. 1159-1199 | DOI | MR | Zbl

[15] Phong Nguyen; Jacques Stern Merkle–Hellman revisited: A cryptanalysis of the Qu-Vanstone cryptosystem based on group factorizations, Advances in Cryptology – CRYPTO ’97 (Lecture Notes in Computer Science), Volume 1294, Springer, 1997, pp. 198-212 | DOI | MR | Zbl

[16] Alina Ostafe; Min Sha; Igor E. Shparlinski; Umberto Zannier On abelian multiplicatively dependent points on a curve in a torus, Q. J. Math, Volume 69 (2018) no. 2, pp. 391-401 | DOI | MR | Zbl

[17] Alina Ostafe; Min Sha; Igor E. Shparlinski; Umberto Zannier On multiplicative dependence of values of rational functions and a generalization of the Northcott theorem, Mich. Math. J., Volume 68 (2019) no. 2, pp. 385-407 | MR | Zbl

[18] Alina Ostafe; Marley Young On algebraic integers of bounded house and preperiodicity in polynomial semigroup dynamics, Trans. Am. Math. Soc., Volume 373 (2020) no. 3, pp. 2191-2206 | DOI | MR | Zbl

[19] Joseph H. Silverman The arithmetic of dynamical systems, Graduate Texts in Mathematics, 241, Springer, 2007 | DOI

[20] Umberto Zannier Lecture Notes on Diophantine Analysis, Appunti. Scuola Normale Superiore di Pisa (Nuova Serie), 8, Edizioni della Normale, 2009

[21] Umberto Zannier Hilbert irreducibility above algebraic groups, Duke Math. J., Volume 153 (2010) no. 2, pp. 397-425 | MR | Zbl

Cited by Sources: